Thyroid Disorders Community
normal tsh at 4.4?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

normal tsh at 4.4?

The other post was so long I decided to start a new one.  My endo just called me and said I was normal at 4.4 (.40-4.5).  I am still having depression and anxiety so I guess I can't blame it on my thyroid can I?   I am taking naturual supplements for the depression and loprazam for anxiety.  I am going to counselling and I don't know what else to do.  I am trying to do what I can to push through this with the Lord on my side but it is crying most days.  Some days I don't cry so much.  If I can stay calm and not have a lot to do I do a lot better but I do assisted living in my home taking care of 3 mentally ill elderly ladies who are pretty good but still have their problems and lots of doctors appoints.  Anyway I do better without the stress but without the ladies we have not much income so they at this time are not an option to stop.   Do you think I could still be getting some of this from the thyroid which my doctor says is normal.   I also have nodules which put out.  I had the RAI and it didn't do anything.  They are still alive and functioning.  What do you guys think.  Am I ever going to feel better and stop crying.  My poor husband is so good and helps me with the ladies or I couldn't do it.  Thanks for your input.  It seems like the same old same old.  But I thought I read that if you have nodules they like to keep the tsh higher.  or was that if you had cancer.    linda
Tags: Crying
Related Discussions
10 Comments Post a Comment
Blank
314892_tn?1264627503
You need to try to work on getting that TSH lower. I know you have trouble tolerating dose increases. Did the extra Sunday dose go well?
My anxiety didn't go away until my TSH was under 2.
You know my story and that it is very similar to yours in terms of TSH levels and anxiety.
I also do not think it is a bad idea to check into the possibility of a conventional antidepressant. It may also help you tolerate the dose increase that you need.
I am not sure about functioning nodules. I'm sure someone will be along to answer that.
I really do believe that you could be feeling better with a lower TSH. Is this doctor the endo?
Blank
314892_tn?1264627503
I just re-read your post and see that this doc is an endo.
Have you talked to him about getting the TSH lower (despite the anxiety it causes?)?
Blank
200220_tn?1361955154
Kitty -  why would I want to lower my tsh if it will give me more anxiety.  Isn't that the point of getting it right so that the depression and anxiety go away.  I don't understand.  I am afraid of a regular antidepressant.  Do they actually make the crying and depressive thoughts and feelings go away.  You would still have to take an anxiety med with it wouldn't you.  What are you taking if you are and what side effects do they have.  I have had so many people tell me about their side effects that that discourages me also.  The L-5HTP and SAMe has no side effects.  I am slowly increasing the SAMe.  I think I can take it up to 600 mg.  I am now at 400 mg.  I am seeing the holistic doctor on Monday.  He says that if this doesn't work he can't help me with the depression.  I am better but not real better.  I keep asking the Lord if he wants me to take an antidepressant and I feel he says no.  I would love to be without these feelings and thoughts.  What experience do you have with antidepressants?    love linda  
Blank
Avatar_f_tn
Anxiety can be experienced whether you are hypo or hyper.  Depression may need to be dealt with by conventional methods.  Once again, I would cut your supplements in half and discuss with  your MD about getting on the anti-depressants.  If what you are doing is not working, it is time to try something else.  You can't go on doing what you are doing and expect to get different results.  It is a viscous circle.  You need to get off this merry go round and try another solution.  I feel for you and there is no shame in trying conventional methods.  That is why God made people to discover them.  You may be one  of those people that it will work for.  Please try something else . . . God Bless
Blank
168348_tn?1379360675
I've been thinking of you ...... i am sorry you are going thru a rough spot .... I am so glad you posted an update .... I don't have much advice exdcept to trust your instincts .... the crying is good to get it out but, of course, it would be nice to have it all finished with.

C~
Blank
200220_tn?1361955154
I don't know what to say except thank you for all you comments.  I think about the antidepressants but I still have a little more of the SAMe that I can take and I will see what it does.  I am better and not having the fear I was having and seem to be more stabile.   I even forgot to take one of the anxiety pills today.  Thanks for all your answers for me.  I love all of you and deeply appreciate your comments even if I don't do some of them.  Maybe down the road they will be what I will do.    love you all   linda
Blank
377600_tn?1225167036
I think Lorazepam (Ativan) is probably the best drug I've ever tried...no side effects--just calm.
Maybe it isn't working for you.

I had depression too--and anxiety.
Lexapro has been great for me--treats depression and anxiety.

Hope you feel better soon.

**BTW, I know ativan can be addictive--I just take the 2mg prescribed--I'm not popping extras--I know I get asked that a lot--
Blank
Avatar_f_tn
I hope you get this all fixed and you feel better soon.  I know its no fun being depressed and crying all the time. You are in my thoughts!

ASAP4U, GL
Blank
362387_tn?1207277719
I think I would seriously think about the conventional methods of antidepressants.  They work well.  Most side effects (if any) disappear with in days or weeks.  I've been on then for 7 years.  I've just started to have some problems with them but I think it has to do with my thyroid levels.  Do you have a psychiatric Dr you could go see.  He may have some helpful info.  You don't have to take the medication but just talking to one and getting his insight may be helpful.  Prayers Jessi
Blank
393685_tn?1325870933
Apple -

Please consider going back and/or calling the doctor. I don't think your TSH is giving you the "normal" balance stated. I think you are still to high.

Logically, if you balance (lower ) the TSH you may feel a bit better and these terrible symptoms may subside a bit. You have been hypo for a long time and I don't think you have been satisfied with your results. At least shoot for the 3.0 range to start. If you notice a slight change in mood and such you may be heading the right way.

You know it's a long haul.... Hang in there.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
flyingfool
WI